JournalsprimsVol. 47, No. 1pp. 29–98

A Family of Calabi–Yau Varieties and Potential Automorphy II

  • Tom Barnet-Lamb

    Brandeis University, Waltham, USA
  • David Geraghty

    Institute for Advanced Study, Princeton, USA
  • Michael Harris

    Centre Mathématiques de Jussieu, Paris, France
  • Richard Taylor

    Harvard University, Cambridge, USA
A Family of Calabi–Yau Varieties and Potential Automorphy II cover

Abstract

We prove new potential modularity theorems for n-dimensional essentially self-dual l-adic representations of the absolute Galois group of a totally real eld. Most notably, in the ordinary case we prove quite a general result. Our results suffice to show that all the symmetric powers of any non-CM, holomorphic, cuspidal, elliptic modular newform of weight greater than one are potentially cuspidal automorphic. This in turns proves the Sato–Tate conjecture for such forms. (In passing we also note that the Sato–Tate conjecture can now be proved for any elliptic curve over a totally real eld.)

Cite this article

Tom Barnet-Lamb, David Geraghty, Michael Harris, Richard Taylor, A Family of Calabi–Yau Varieties and Potential Automorphy II. Publ. Res. Inst. Math. Sci. 47 (2011), no. 1, pp. 29–98

DOI 10.2977/PRIMS/31